Wednesday, October 14, 2015
SPAP, Steroids and Bosentan
Hi! My father was diagnosed with Pulmonary Sarcoidosis in 1996. He took 50mg steroids for 2 months and later about 4mg of Medrol until recently when a specialist said his ACE report showed no disease activity but ECHO revealed a SPAP of 50mmHg. He was told to take Bozetan for 2 months. But we are worried about the side effects of this drug. And after taking steroids for so long we are very wary of taking any long term drug. Help is appreciated.
Insufficient information is provided for me to make a meaningful comment. Sarcoidosis is one of many causes of pulmonary hypertension. As such, other possible causes should be considered. Once the cause is established, appropriate treatments can be considered based on the results of related tests. If sarcoidosis is found to be the cause, there is reasonably good evidence in support of treatments aimed at reducing the activity of the sarcoidosis and potentially treating with a drug, such as Bosentan, that reduces pulmonary hypertension.
Elliott D Crouser, MD
Associate Professor of Pulmonary, Allergy, Critical Care & Sleep Medicine
College of Medicine
The Ohio State University